Omg!!!! I'm sooooo happy that I found this post! And I know now that it's not just me!!! I had my Mirena put in April 2012 and I am having it removed tomorrow (Feb 6 2017). I have gained over 100 pounds and have a fluctuating case of Edema. I didn't think about it's relation to Mirena until today!!! Googled it and found you! If I can post the picture I took today I will. I will also come back and post an update. Do you have an update? I'm so anxious!
For most people, it seems that the symptoms are worst when the IUD is in your body, so try not to worry too much about symptoms you haven't had. You'll probably never have them! The consensus on this forum (and from what I've read elsewhere) is IUDs with progestin can confuse our bodies' hormonal balance. It takes time for it to right itself after the IUD is removed--usually three months or so, sometimes longer. But you only had it for six months--a pretty short amount of time compared to many others. Many women have a "crash" between four and six weeks after removal, as the artificial hormone works its way out of your system and before your body's own hormones have had time to re-balance themselves. But not all women experience that.
My own impulse would be to wait with the birth control pills until your body has had some time to right itself, and maybe consider non-hormonal forms of contraception. Some people are more sensitive than others to the artificial hormones. Also, keep in mind that anxiety is one of the most common side effects of the hormonal IUD. If you're feeling really anxious right now, it might be because of that--and it will get better!!
I had the Skyla inserted about 6 months ago, I finally got it removed yesterday. The first three months weren't so bad. I had irregular periods. But then I started getting cramps, my menstrual cycle lasted up to three weeks, it wasn't my normal blood. I know it's TMI but I just need to be honest and get some advice because I'm nervous, in pain, and anxious. I keep thinking this is going to be worse or have a negative outcome. I did have hot flashes occasionally (I'm 24). I could no longer be intimate because it was painful for me and I bled afterwards(spotting lasted for days) my husband said he could feel something plastic like as well. My medical insurance at my new job just kicked in, I got an appointment immediately and had it removed yesterday. My doctor gave me free trial of birth control pills. Is it too soon to begin taking something else? He said I can begin on Sunday if I choose to take the pills. I'm NOT planning on being intimate anytime soon. Since yesterday's removal, I have had horrible cramping. I can't even get comfortable in bed to sleep bc I'm in pain. I honestly feel as if my ovaries are the ones that are hurting the most. I'm nervous with all that I have read on some of your side effects. At the moment it's just terrible cramping and bleeding. Is this normal? I just want to feel better again. I have never regretted something so much in my life!! This was the first ever birth control I have ever had. I've never tried pills, I went with Skyla bc it seemed easy. It'd be for three years then I'd remove it, & I figured that'd be perfect timing for my family planning. I can't emphasize how much I regret getting this inserted into my body. What was I thinking.....
Yes I've had the same problem. Normal paps until I get the Mirena. Had A LEEP and got another one pap came back normal. But I kept getting cyst so I went back and my pap was abnormal once again. So now I'm convinced it's from the mirena
I don't know anything about silicone poisoning and I don't want to suggest that it's not a problem with Mirena; I have no idea one way or another. But a lot of the symptoms that people here associate with silicone poisoning are also symptoms of hormone imbalances (especially low progesterone). I saw this website arguing that it's BECAUSE the hormones are localized to the uterus that's the problemóour bodies get confused and stop producing progesterone in sufficient amounts. But the entire body (including the nervous system!) needs progesterone, not just the reproductive organs, so when there isn't enough of it, bad things ensue. (Because progesterone is important for calming the nervous system, it gets overstimulated when there isn't enough progesterone, leading to things like heart palpitations, elevated heart rate and blood pressure, anxiety, and peripheral neuropathy--all things that I experienced, and that I've seen on this forum over and over and over.) Since I've had the Mirena out I've been tracking my fertility signs with the Fertility Awareness Method (not trying to get pregnant--actually trying to avoid it, and also trying to better understand what's going on with my hormones), and recurrences of my symptoms (which are almost but not completely gone) are definitely tied to hormonal shifts, which at this point (8 weeks post removal) are not back to normal.
"It seems that Mirena is a common factor in the majority of the cases Iím seeing. The possible reason is that, although Mirena provides progestins to the uterus, its hormones do not reach progesterone receptors in other areas of the body, for example the breasts, adipose tissue or brain, where progesterone normally will have an effect. While oral contraceptives act by preventing ovulation (some women donít even menstruate while using the IUD), which in turn prevents the secretion of natural progesterone from the corpus luteum (formed in the ovary after ovulation), many of them also supply a dose of synthetic progesterone. Since the Mirena IUD only secretes progesterone to local tissues and therefore only acts at local receptors, it may be turning off the bodyís ability to secrete natural progesteroneónegative feedback loops might instruct the pituitary gland and the adrenal glands to stop making the bodyís own progesterone."
This is in response to cynthleal.. I know your message was years ago I think. But I am wondering if it continued to improve. I had the marina placed feb 2016, and after going through months of such horrible sickness constant naseau, depression anxiety (which I never experienced in my life) the string bring up in my cervix so on a 7 -12 month waitinglust for GP to take it out .. I finally hit my Breakjng point October 30 2016 when I woke up couldn't breath, still couldn't walk cuz if the dizziness and naseau and ambulance came and got me . Thank goodness my mom was visiting to stay with my son. Do I am 3 month post (tomorrow) and it has been so scary. Naseous daily some week I can't even eat, SO dizzy I walk into walls and it feels like the earth is always floating around me ,flex in vision and many trips to the ER as I feel like I can't breath .. now I just live with it but it's scary, most recently I woke up and my WHOLE body ached like I've never had. I've had an ultra sound on liver etc as I have a lot of pain there and must recently when I ate hurts there and wrapped around my back. Blood work fine but I read digestive issues some serious came from IUD and wondering if I will get worse ? I go for a head MRI Tuesday and I pray that all comes back. I've lost the life I once had cry everyday as I'm scared I won't see my son grow up . Do you think I could get worse or should it get better? I was an active 36 year old and now I won't go out and just manage to get from point a to point b. Your post brought me hope.. as I fear I have ruined my own life with this thing. If you are still around please respond as to how you are today . Thanks
Cmayes your not alone. I have had almost all your symptoms too. I just thought I was going threw the change because I am 52. The hot flashes are horrible but we all just assumed I had entered metopause. Wrong because now I am pregnant. Let me know if you can just pull the iud out. I sure hope so. Because I no longer have insurance.